Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 84, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 3, 2001, 8:22 PM CDT for Henry County, Jefferson County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 8:22 PM CDT (01:22 UTC)
- Expired
- Jul 3, 2001, 9:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Henry County, IA, Jefferson County, IA
The radar
The Quad Cities radar (KDVN), 118 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 040123 SVRMLI IAC087-101-040200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 822 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN SOUTHEAST IOWA JEFFERSON COUNTY IN SOUTHEAST IOWA * UNTIL 900 PM CDT * AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTHWEST OF FAIRFIELD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... PERLEE BY 825 PM CDT. SALINA BY 830 PM CDT. FOUR CORNERS BY 840 PM CDT. MERRIMAC BY 845 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 APM CDT TUESDAY EVENING FOR SOUTHEASTERN IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4112 9204 4094 9204 4091 9138 4116 9138 $ LRE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:10 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 3, 3:10 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 310 PM CDT TUE JUL 3 2001 REMANANTS OF MCS THAT ROLLED THROUGH CWA LATE LAST NIGHT AND EARLY THIS MORNING NOW OVER EASTERN IL AND IN. MCS HAS LAID OUT A NICE OUTFLOW ACROSS CENTRAL MO AND LASTEST REGIONAL RADAR LOOP SHOWS SOME CONVECTION NOW DEVELOPING IN VICINITY OF OUTFLOW. SFC ANALYSIS THIS AFTERNOON SHOWS A WEAK SFC LOW OVER NRN KS WITH WARM FRONT EXTENDING NORTH INTO SW IA WITH A SFC TROUGH THROUGH NE IA INTO NW WI. OTHER THAN SOME CU DEVELOPING NOT MUCH GOING ON IN VICINITY OF THE BOUNDARY SO FAR THIS AFTERNOON. MORNING UA ANALYSIS SHOW NE KS INTO NW MO FAIRLY CAPPED SO SB CONVECTION NOT EXPECTED. ANOTHER AREA OF TSRA MOVING THORUGH WRN SD/NE APPEARS TO BE ASSOCIATED WI S/W ENERGY EVIDENT ON WATER VAPOR LOOP. MAIN CONCERN FOR THIS FORECAST WILL BE CONVECTIVE POTENTIAL TONIGHT AND ON THE 4TH. BEST CONVERGENCE AND INSABILITY NEAR WEAK SFC LOW OVER NORTHERN KS. WOULD EXPECT ELEVATED CONVECTION TO DEVELOP THIS EVENING VCNTY OF N CNTRL KS/S CNTRL NE. THICKNESS PATTERN AND CORFIDI VECTORS SUGGEST DEVELOPMENT IN THIS REGION WOULD PUSH SE. HOWEVER S/W MOVING OUT OF NORTHERN PLAINS TONIGHT COULD HELP CONVECTION TO DEVELOP FURTHER N. WILL CONTINUE CHANCE POPS ACROSS THE SOUTH TONIGHT. I DON'T THINK CENTRAL AND NORTHERN COUNTIES HAVE MUCH OF A THREAT...SO WILL REMOVE PCPN WORDING. NEXT SHOT OF COLD AIR HEADS SOUTH ON THE 4TH WITH ETA/AVN CONSISTENT IN BRINING LEADING EDGE INTO THE CWA WEDNESDAY AFTERNOON. AVN THE LAST 2 RUNS HAS BEEN PRINTING SOME LIGHT PCPN WITH THIS FEATURE. FEEL IT IS WARRENTED...ESPECIALLY CENTRAL AND SOUTH WHERE COOLER AIR MASS WILL BE MOVING IN DURING THE AFTERNOON. COOL WEATHER RETURNS FOR THURSDAY INTO FRIDAY AS HIGH PRESSURE SETTLES IN. IN THE EXTENDED DRY WEATHER SHOULD END AS ANOTHER FRONT MOVES THROUGH REGION EARLY IN THE WEEKEND. WITH STRONG HIGH IN PLACE OVER SOUTHERN U.S. MODELS STALL FRONT JUST OUR SOUTH. THIS PLACES REGION UNDER PCPN THREAT THROUGH THE EARLY PART OF NEXT WEEK. WILL AFTER FRIDAY...WITH HOLD TEMPS CLOSE TO SEASONAL NORMS. .DVN... IA...NONE. IL...NONE. MO...NONE. DLF
In the hours before
Special weather statement, Jul 3, 3:45 PM CDT, 4 hours 37 minutes before
IAZ063-064-076>078-087>089-098-099-ILZ025-034-035-MOZ009-010-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 345 PM CDT TUE JUL 3 2001 ...THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 501... IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING... THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: CLARK AND SCOTLAND. IN IOWA: DES MOINES...HENRY...IOWA...JEFFERSON...JOHNSON...KEOKUK... LEE...LOUISA...VAN BUREN AND WASHINGTON. IN ILLINOIS: HANCOCK...HENDERSON AND MCDONOUGH. SOME CITIES IN THIS TORNADO WATCH INCLUDE BURLINGTON...CARTHAGE... COLUMBUS JUNCTION...FAIRFIELD...FORT MADISON...IOWA CITY...KAHOKA... KEOKUK...KEOSAUQUA...MACOMB...MARENGO...MEMPHIS...MOUNT PLEASANT... OQUAWKA...SIGOURNEY...WAPELLO AND WASHINGTON. THUNDERSTORMS ARE DEVELOPING OVER SOUTH CENTRAL IOWA...WHICH ARE EXPECTED TO DEVELOP RAPIDLY AND MOVE EAST DURING THE NEXT FEW HOURS. THUNDERSTORMS WITH TORNADOES... DAMAGING WIND GUSTS TO 70 MPH...HAIL TO 3 INCHES IN DIAMETER...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LRE
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:00 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 30 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.